MAUDE Adverse Event Report: ARTHREX, INC. UCL INTERNAL BRACE IMPLANT SYSTEM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. UCL INTERNAL BRACE IMPLANT SYSTEM; BIO SOFT TISSUE FIXATN FASTNR
Model Number UCL INTERNAL BRACE IMPLANT SYSTEM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 5/27/2025, a sales representative reported via email that metal shavings were found after drilling the sockets for the swivelocks in the ar-7715 ucl internal brace implant system.The issue appears to occur because the drill flutes extend past the soft tissue guide, making contact with the top of the guide if they are not perfectly aligned.This issue added some undesirable risk and time to the case.Per the sales representative, no further information is known about this event.
 
Event or Problem Description
Additional information was received on 06/24/2025: this event occurred during a ucl repair with interalbrace on (b)(6) 2025.The shavings were removed with suction and irrigation.The case was completed as normal after shavings were cleaned out, and a replacement ar-7715 ucl internal brace implant system was used to complete the case.There were no broken items, minus the shavings from the soft tissue protector.Extra time was needed during the case to clean out the metal shavings, estimated at approximately 5-10 minutes.It is uncertain if added anesthesia was administered.The lot number is unknown.The patient's bone quality was assessed as good, that of a young athlete.There were no photos taken of the event.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is user error in the device, which can be attributed to prying/leveraging, misalignment, and/or excessive force used during the drilling process.

Brand Name
UCL INTERNAL BRACE IMPLANT SYSTEM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22287445
Report Number1220246-2025-02543
Device Sequence Number8467323
Product Code MAI
UDI-Device Identifier00888867220980
UDI-Public00888867220980
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCL INTERNAL BRACE IMPLANT SYSTEM
Device Catalogue NumberAR-7715
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/24/2025
09/29/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/18/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown